Alert archive / Tennessee / Tornado Warnings in 2006
Tornado Warning 15, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Apr 2, 2006, 4:40 PM CDT for Overton County, Tennessee. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2006, 4:40 PM CDT (21:40 UTC)
- Expired
- Apr 2, 2006, 5:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Overton County, TN
The radar
The Nashville radar (KOHX), 110 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 4:45 PM CDT | FUNNEL CLOUD | Livingston, TN | FUNNEL CLOUD AND BASEBALL SIZED HAIL NEAR AIRPORT |
| Apr 2, 4:50 PM CDT | HAIL 1 | 5 Nnw Livingston, TN | ONE INCH HAIL OBSERVED IN THE COMMUNITY OF ALLONS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOHX 022140 TOROHX TNC133-022215- /O.NEW.KOHX.TO.W.0015.060402T2140Z-060402T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 440 PM CDT SUN APR 2 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... NORTHERN OVERTON COUNTY IN TENNESSEE * UNTIL 515 PM CDT * AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER NORTHWESTERN OVERTON COUNTY...OR ABOUT 7 MILES SOUTHEAST OF CELINA...MOVING NORTHEAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... RURAL NORTHERN OVERTON COUNTY AT 450 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3646 8550 3637 8547 3641 8512 3654 8522 $$ BOYD
1 follow-up statement
000 WWUS54 KOHX 022208 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 508 PM CDT SUN APR 2 2006 TNC133-022215- /O.CON.KOHX.TO.W.0015.000000T0000Z-060402T2215Z/ OVERTON TN- 508 PM CDT SUN APR 2 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR NORTHERN OVERTON COUNTY... AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER NORTHEASTERN OVERTON COUNTY...OR ABOUT 9 MILES SOUTH OF BYRDSTOWN...MOVING EAST AT 40 MPH. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3646 8550 3637 8547 3641 8512 3654 8522 $$ 21
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 2, 1:50 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 2, 1:50 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 150 PM CDT SUN APR 2 2006 .DISCUSSION... MAIN QUESTION FOR THIS FORECAST IS CONVECTION THIS EVENING AND TONIGHT. MOS GUIDANCE POPS SEEM ABNORMALLY LOW (20-30%) GIVEN THE APPROACH OF A SIGNIFICANT SHORTWAVE TROUGH LATE TONIGHT. MESOETA FORECAST SOUNDINGS SEEM TO ARGUE BOTH FOR AND AGAINST. A LARGE PORTION OF THE COLUMN ABOVE 750MB DRIES OUT SIGNIFICANTLY WITH PRECIPITABLE WATER DROPPING FROM 1.28 INCHES TO 0.94 INCHES IN 6 HOURS. IF THIS HAPPENS...IT WOULD LIKELY SIGNIFICANTLY LIMIT THUNDERSTORM ACTIVITY. ON THE OTHER HAND...THE DRIER AIR ALOFT WOULD BE MORE CONDUCIVE TO TSTM DOWNBURST WINDS FOR THE TSTMS THAT DO MANAGE TO FORM. ALSO...THE FORECAST SOUNDINGS KEEP LIFTED INDICES AT -4 OR LESS ALL NIGHT WITH TOTAL TOTALS NEAR OR ABOVE 50. I GUESS THE UPSHOT OF THIS DATA IS THAT I WILL TAKE THE PATH OF LEAST REGRET AND GO SIGNIFICANTLY ABOVE POPS AND WILL ALSO MENTION THE POSSIBILITY OF SVR STORMS FOR THE EVENING HOURS...GIVEN THAT SELS HAS ALL OF THE AREA IN A SLIGHT RISK OF SEVERE TSTMS. WILL HANG ON TO A SLIGHT CHANCE OF RAIN FOR TOMORROW MORNING UNTIL THE SFC RIDGE BEGINS TO MOVE IN AND SHUT OFF ANY CHANCE OF RAIN. THE 1000-850 LAYER TEMPS INDICATE THAT THE COLD FRONT WONT GET INTO NW MIDDLE TENNESSEE UNTIL 7 AM TOMORROW MORNING AND PROGRESS RAPIDLY EWD ACROSS THE STATE DURING THE MORNING. SFC RIDGE AFFECTS THE AREA FROM MON NGT THROUGH TUE NGT AS THE NEXT LOW PRESSURE SYSTEM PUSHES INTO THE PLAINS ON WED AND GENERATES A CHANCE OF RAIN FOR LATE WED NGT AND ON THU AS THE ASSOCD WRM FRONT MOVES INTO THE AREA. CHANCE OF RAIN WILL CONTINUE AS THE LOW PUSHES EWD ACROSS THE OHIO VALLEY...DRAGGING A COLD FRONT THROUGH THE STATE SAT AM. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 57 66 37 63 / 50 20 5 0 CLARKSVILLE 56 62 35 60 / 50 20 5 0 CROSSVILLE 56 64 35 58 / 60 30 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Apr 2, 5:30 AM CDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN APR 2 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL MOVE NORTHWARD ACROSS THE AREA TODAY AND PRODUCE THE LIKELIHOOD FOR THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME SEVERE WITH HAIL AND DAMAGING WINDS. A COLD FRONT WILL MOVE IN TONIGHT...AND BRING A SQUALL LINE WITH IT. A FEW STORMS MAY BE SEVERE WITH HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER COLD FRONT IS EXPECTED LATE IN THE WEEK...ON THURSDAY NIGHT AND FRIDAY...AND MAY PRODUCE ISOLATED SEVERE THUNDERSTORMS IN THE MID STATE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE TODAY AND TONIGHT. 19
In the hours before
Special weather statement, Apr 2, 2:24 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 224 PM CDT SUN APR 2 2006 TNZ026-027-059-022010- CHEATHAM-DAVIDSON-WILLIAMSON- 224 PM CDT SUN APR 2 2006 ...STRONG THUNDERSTORMS HEADING FOR WESTERN WILLIAMSON... SOUTHERN CHEATHAM AND INTO DAVIDSON COUNTY... AT 221 PM...RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS WHICH WILL BE MOVING INTO SOUTHERN CHEATHAM...WESTERN WILLIAMSON AND THEN INTO DAVIDSON COUNTY. THESE STORMS WILL PRODUCE BRIEF HEAVY RAINFALL AND WIND GUSTS UP TO 40 MPH AS THEY MOVE TO THE EAST NORTHEAST AT 45 MPH. IN ADDITION...SOME SMALL HAIL WILL ALSO BE POSSIBLE. 21
Special weather statement, Apr 2, 2:51 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 251 PM CDT SUN APR 2 2006 TNZ056-022020- PERRY- 251 PM CDT SUN APR 2 2006 ...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN PERRY COUNTY... AT 250 PM...RADAR INDICATED A STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN PERRY COUNTY. THIS STORM WILL PRODUCE BRIEF HEAVY RAINFALL AND WIND GUSTS UP TO 40 MPH AS IT MOVES TO THE EAST NORTHEAST AT 45 MPH. IN ADDITION...SOME SMALL HAIL WILL ALSO BE POSSIBLE. THE STORM WILL PASS JUST SOUTH OF LINDEN BY 3 PM. 21
Special weather statement, Apr 2, 3:19 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 319 PM CDT SUN APR 2 2006 TNZ027-022050- DAVIDSON- 319 PM CDT SUN APR 2 2006 ...STRONG THUNDERSTORMS MOVING INTO DAVIDSON COUNTY... AT 315 PM...RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS MOVING INTO WESTERN DAVIDSON COUNTY. THIS STORM WILL PRODUCE HEAVY RAINFALL...WIND GUSTS UP TO 45 MPH...AND SOME SMALL HAIL AS THE STORMS MOVE TO THE EAST NORTHEAST AT 45 MPH. THE STORMS WILL REACH DOWNTOWN NASHVILLE AROUND 325 PM OR 330 PM. 21
Local storm report, Apr 2, 3:53 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
353 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 2 N LINDEN 35.64N 87.84W
04/02/2006 PERRY TN LAW ENFORCEMENT
TREES DOWN 2N OF LINDEN. CAR DAMAGED BY FALLING TREE.
PORCH ON TRAILER DAMAGED.
&&
JMOSERLocal storm report, Apr 2, 4:15 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
415 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG FRANKLIN 35.93N 86.84W
04/02/2006 WILLIAMSON TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY-WIDE
0405 PM TSTM WND DMG SMYRNA 35.98N 86.52W
04/02/2006 RUTHERFORD TN TRAINED SPOTTER
TREES DOWN
&&
MGIRODOLocal storm report, Apr 2, 4:34 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
434 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 5 W MURFREESBORO 35.85N 86.48W
04/02/2006 RUTHERFORD TN TRAINED SPOTTER
TREES BLOWN DOWN. WINDS ESTIMATED AT 50-60 MPH. SOME
SIDING AND SHINGLES BLOWN OFF HOUSE.
&&
JMOSERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 4:16 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 29 min |
| Apr 2, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 16 min |
| Apr 2, 3:49 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 26 min |
| Apr 2, 4:10 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 50 min |
| Apr 2, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 19 min |
| Apr 2, 4:18 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 27 min |
| Apr 2, 4:20 PM CDT | Tornado Warning | OHX | Clay, Jackson, Pickett | 40 min |
| Apr 2, 4:30 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 30 min |
| Apr 2, 4:45 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith | 21 min |
| Apr 2, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Putnam | 51 min |
| Apr 2, 4:55 PM CDT | Tornado Warning | OHX | Overton, Pickett | 35 min |
| Apr 2, 5:02 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 43 min |
| Apr 2, 5:13 PM CDT | Severe Thunderstorm Warning | OHX | White | 32 min |
| Apr 2, 5:19 PM CDT | Tornado Warning | OHX | Fentress | 26 min |
| Apr 2, 5:31 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Pickett | 29 min |
| Apr 2, 5:43 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 32 min |
Nearby
Tornado Warnings in Tennessee, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.